Results 1 to 7 of 7

Thread: Ascities

  1. #1
    Join Date
    Mar 2010
    Posts
    433

    Ascities

    Would a standard abdomen Ultrasound show as cities and a damaged liver? My understanding is you could have cirrhosis with normal bloods. Though I bc suppose, if you never felt right or had ascities bloods would probably show abnormalities.

    Would a dr feel ascities by examination of the stomach?

    My arms and legs get weird sensations and they have increased in size as has my face and stomach. I know Low albumin Levels cause edema & ascities. Mine were well in range in Jan but Iím sure dropped to low 30s in June, though in range. Not sure if the water retention would be very noticeable though.

  2. #2
    Join Date
    Jun 2014
    Posts
    10,668

    Re: Ascities

    Ascites is very obvious. What disease do you think you have?

  3. #3
    Join Date
    Mar 2010
    Posts
    433

    Re: Ascities

    My stomach looks 6 months pregnant and Iíve had this since March when I first got ill. I think I have an issue with my pancreas, as a trial that I was on can cause pancreatitis and this all happened when I increased the dose. Iíve struggled on the entry dose for a year or so. The team was disbanded when Covid started so I was unable to contact anyone. I just stopped the trial in March. The team do not think the drug has caused it, but have not done any checks but recommended that I use my private insurance, which Iím not happy about. Just paid £200 for a private prescription of antibiotics for gut bacteria which the GI man thinks it is. The other thought is maybe my liver. It was very coarse back on 2011 on a scan but since 2019 itís been normal on ultrasound. My bilirubin fluctuates which they think is Gilbertís. I need to check my albumin as sure this had dropped down quite low, though in range, from Jan. Iím fed up with this and just need to get it sorted. 8 months is too long.

  4. #4
    Join Date
    Jun 2014
    Posts
    10,668

    Re: Ascities

    Can i ask why you were taking part in a drugs trial when you have HA?

  5. #5
    Join Date
    Mar 2010
    Posts
    433

    Re: Ascities

    I didnít have HA.

    M I had a heart attack in 2017. Was lucky to survive and if I hadnít been in the hospital wouldnít have. When I was asked to do the trial I felt that I wanted to give something back to the NHS. Itís a diabetic drug that has shown to also benefit cardiac risk. They wanted to see if the same outcome was experienced by non diabetic patients that have had a cardiac event. Iíve never tolerated the drug and could only remain on the lowest dose. It was decided to try and increase the dose in Jan. I had to stop after 2 weeks as had severe bloating. Had bloods taken and all okay. Then had a UTi, then we had Covid. The team was disbanded so unable to contact anyone. I stopped the drug in March. Iím now in contact with the team but they do not believe the drug is to blame. Because of the backlogs caused by a Covid, I was told to use my private insurance.

  6. #6
    Join Date
    Jun 2014
    Posts
    10,668

    Re: Ascities

    I'm very sorry to hear about your heart attack but looking at your post history it does seem as if you have been concerned about your health for many years..including bloating, liver and pancreas issues which predate the drug trial.

    Maybe now is the time to use your private health insurance if you want more tests done? If more tests would be of any benefit of course.

  7. #7
    Join Date
    Mar 2010
    Posts
    433

    Re: Ascities

    I had similar symptoms 10 years ago, which they never got to the bottom of. I had an ultrasound scan which reported that my liver was very coarse. This is where the liver issue became a concern. My recents scans report my liver is normal and the good thing is the same person has done them so thereís continuity. The heart attack was one of those things and I can honestly say I never felt so good after. A statin mess has caused me to have a stage 2 kidney damage, again the NHS state the heart attack caused it. My kidneys were perfect after, just went wrong with this drug.

    This trial drug had caused me problems from day 1. Iíve managed to stay on the lowest dose. As soon as this was increased my problems started. The team are great and really on the ball bit due to Covid they were redeployed so I was unable to speak to anyone. My concerns now is something is not right. I look 6 months pregnant, my face swells, stools float, legs puff up and burn and Iíve been left with horrendous pepsin reflux. Iíve used my insurance for kidneys to be checked over and with the GI man. But even though Iím private, they do not want to do intrusive tests, which with the rates rising, I can understand. I had to have a colonoscopy as my cal protein was raised. My problem is in the upper abdomen not the colon, though I had some diverticula but these are not infected so would not cause pain. The GI did say he will do a endoscope and abdominal CT if things have not improved with the antibiotics. Will call this week as need to get this done before any potential lock down.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sensation when drinking water-ascities?
    By paranoid-viking in forum Symptoms
    Replies: 10
    Last Post: 14-11-16, 19:01

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •